Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Scattering theory for hyperbolic systems with coefficients of Gevrey type


Author: William L. Goodhue
Journal: Trans. Amer. Math. Soc. 180 (1973), 337-346
MSC: Primary 35P25
DOI: https://doi.org/10.1090/S0002-9947-1973-0415094-5
MathSciNet review: 0415094
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the techniques developed by P. D. Lax and R. S. Phillips, qualitative results on the location of the poles of the scattering matrix for symmetric, hyperbolic systems are obtained. The restrictions placed on the system are that the coefficient matrices be of Gevrey type and that the bicharacteristic rays tend to infinity.


References [Enhancements On Off] (What's this?)

  • [1] R. Courant and P. D. Lax, The propagation of discontinuities in wave motion, Proc. Nat. Acad. Sci. U. S. A. 42 (1956), 872-876. MR 18, 399. MR 0081420 (18:399e)
  • [2] A. Friedman, Regularity of fundamental solutions of hyperbolic equations, Arch. Rational Mech. Anal. 11 (1962), 62-96. MR 26 #1624. MR 0144076 (26:1624)
  • [3a] W. L. Goodhue, On the location of the poles of the scattering matrix for symmetric hyperbolic equations, Thesis, New York University, October 1971.
  • [3b] On the regularity of the Riemann function for hyperbolic equations, Trans. Amer. Math. Soc. 175 (1973), 483-490. MR 0318685 (47:7232)
  • [4] E. Hille and R. S. Phillips, Functional analysis and semi-groups, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, R. I., 1957. MR 19, 664. MR 0089373 (19:664d)
  • [5a] P. D. Lax and R. S. Phillips, Scattering theory, Pure and Appl. Math., vol. 26, Academic Press, New York, 1967. MR 36 #530. MR 0217440 (36:530)
  • [5b] Lecture notes on scattering theory, Rocky Mountain Regional Summer Math. Seminar, Flagstaff, Arizona, 1969.
  • [5c] The acoustic equation with an indefinite energy form and the Schrödinger equation, J. Functional Analysis 1 (1967), 37-83. MR 36 #531. MR 0217441 (36:531)
  • [6] J. L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 3, Dunod, Paris, 1970. MR 0291887 (45:975)
  • [7] D. Ludwig, Exact and asymptotic solutions of the Cauchy problem, Report NYO-2545, Atomic Energy Commission Research and Development.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35P25

Retrieve articles in all journals with MSC: 35P25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0415094-5
Keywords: Scattering matrix poles, hyperbolic systems, spectrum of infinitesimal generator
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society